Alert archive / Arkansas / Flash Flood Warnings in 2000
Flash Flood Warning 28, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 21, 2000, 10:40 AM CDT for Boone County, Marion County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2000, 10:40 AM CDT (15:40 UTC)
- Expired
- Jun 21, 2000, 1:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
Counties Boone County, AR, Marion County, AR
The radar
The Springfield radar (KSGF), 115 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -169 m²/s²
- 0-3 km storm-relative helicity
- -226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 211540 FFWLZK ARC009-089-211800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 1040 AM CDT WED JUN 21 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... MARION COUNTY IN NORTH CENTRAL ARKANSAS BOONE COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 100 PM CDT * MODERATE TO HEAVY RAIN CONTINUES THROUGH THE AREA. RAINFALL AMOUNTS OF AROUND ONE INCH OR LESS IN ONE HOUR MAY CAUSE FLASH FLOODING. MOTORISTS ARE URGED TO USE CAUTION AND SLOW DOWN WHEN HEAVY RAIN STARTS. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A CAR DOWNSTREAM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. 25 F
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 4:30 AM CDT, 6 hours 10 minutes earlier.
Area forecast discussion, Jun 21, 4:30 AM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
430 AM CDT WED JUN 21 2000
LINE OF THUNDERSTORMS DEVELOPED AHEAD OF FRONT TO NORTH OF ARKANSAS
TUESDAY EVENING...AND HAS BEEN SLOWLY PROGRESSING INTO NORTHERN
SECTIONS OF THE STATE EARLY THIS MORNING. PARTS OF NORTH CENTRAL AND
WEST CENTRAL ARKANSAS HAVE HAD ABOVE NORMAL RAIN IN MAY AND AGAIN IN
JUNE...WITH SOME OF THE RAIN EXCESSIVE.
WITH THE POSSIBILITY OF MORE HEAVY RAIN THIS MORNING...POSTED A
FLASH FLOOD WATCH IN PARTS OF NORTHERN AND WESTERN ARKANSAS. LOOKS
LIKE 1 TO 2 INCH AMOUNTS IN ORDER...WITH LOCALLY MORE.
SHORTWAVE WILL MOVE THROUGH STATE TODAY...SHUNTING
MOISTURE/PRECIPITATION SOUTHWARD. SHOWERS/THUNDERSTORMS LIKELY IN
CENTRAL/SOUTHERN ARKANSAS AHEAD OF SHORTWAVE...WITH A FEW STORMS
POSSIBLY SEVERE. BELIEVE THAT SEVERE WEATHER WILL BE RATHER
ISOLATED.
MOISTURE WILL BECOME LIMITED TONIGHT IN ABOUT THE NORTHERN HALF OF
THE STATE...WITH SKIES BECOMING PARTLY CLOUDY. MORE CLOUDS IN THE
SOUTH WITH SCATTERED SHOWERS/THUNDERSHOWERS LINGERING.
ON FRIDAY...SHORTWAVE WILL HAVE DEPARTED WITH SKIES BECOMING PARTLY
CLOUDY IN MOST AREAS. CARBON COPY DAYS IN FORECAST THROUGH THE
WEEKEND WITH PARTLY CLOUDY...WARM AND HUMID CONDITIONS AND WIDELY
SCATTERED AFTERNOON THUNDERSHOWERS. (46)
.LIT...FLASH FLOOD WATCH THIS MORNING IN NORTHERN AND WESTERN
ARKANSAS...ARZONES 12>14-16-21>24a-30-31-37-38The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:14 AM CDT | Flash Flood Warning | LZK | Johnson | 2 hr |
| Jun 21, 6:29 AM CDT | Flash Flood Warning | LZK | Logan | 2 hr |
| Jun 21, 6:50 AM CDT | Flash Flood Warning | LZK | Scott | 2 hr |
| Jun 21, 8:13 AM CDT | Flash Flood Warning | LZK | Johnson, Logan, Scott | 3 hr |
| Jun 21, 9:27 AM CDT | Flash Flood Warning | LZK | Polk | 93 min |
| Jun 21, 10:37 AM CDT | Flash Flood Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike, Polk and 1 more | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.